Alert archive / Arizona / Special Weather Statements in 2013
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 24, 2013, 5:21 PM MST for Cochise County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2013, 5:21 PM MST (00:21 UTC)
- Expired
- Jul 24, 2013, 5:45 PM MST
- In force
- 24 min
- Issued by
- NWS Tucson, AZ
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 110 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 0.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 2094 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
189
WWUS85 KTWC 250021
SPSTWC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
521 PM MST WED JUL 24 2013
AZZ508-250045-
EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-
521 PM MST WED JUL 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COCHISE COUNTY UNTIL 545
PM MST...
AT 515 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DOUGLAS...MOVING WEST AT 5 TO 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...PIRTLEVILLE AND BISBEE-DOUGLAS
AIRPORT.
LAT...LON 3133 10978 3152 10981 3151 10946 3133 10945
3132 10950 3133 10958 3132 10966 3132 10974
TIME...MOT...LOC 0021Z 085DEG 6KT 3141 10956
$$
CERNIGLIAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 24, 1:25 PM MST, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 24, 1:25 PM MST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 125 PM MST WED JUL 24 2013 .SYNOPSIS...AN IMPULSE FROM THE EAST WILL ENHANCE THUNDERSTORM COVERAGE AND INTENSITY ACROSS MOST OF THE AREA INTO THURSDAY. SOME STORMS WILL GENERATE HEAVY RAINFALL. OTHERWISE...PLENTY OF MOISTURE TO PROVIDE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS INTO THE WEEKEND. && .DISCUSSION...VIS SATELLITE DATA SHOWS CLEARING ACROSS MUCH OF GRAHAM AND GREENLEE COUNTIES WITH SOME CU DEVELOPMENT OVER THE HIGH TERRAIN IN COCHISE AND SOUTHWEST GRAHAM COUNTIES. SEVERAL VALLEY LOCATIONS ACROSS THE EASTERN COUNTIES ARE IN THE UPPER 80S TO LOW 90 RANGE...WHEREAS WESTERN PIMA AND SANTA CRUZ COUNTIES ARE LARGELY CLOUDED OVER WITH RELATIVELY COOL CONDITIONS IN PLACE. THE BETTER HEATING IN THE EAST STILL SUGGESTS A THREAT FOR CONVECTION THROUGH THE AFTERNOON AND EVENING. HOWEVER...THE CLOUDY COOLER COOLER CONDITIONS ELSEWHERE COMBINED WITH A WARM LAYER AT AROUND 450 TO 500 MB SHOULD KEEP STRONG CONVECTION LIMITED OVER PIMA/SANTA CRUZ AREAS. THE 18Z HRRR RUN HAD THE BEST HANDLE ON THE CLOUD COVER SO FAR AND KEEPS ACTIVITY RELATIVELY LIMITED THROUGH THE REST OF THE AFTERNOON. HOWEVER...THERE ARE SIGNS OF INCREASING ACTIVITY OVERNIGHT IN THE FORM OF AN MCS DEVELOPING OVER WESTERN NEW MEXICO AND DRIFTING SOUTHWEST ACROSS AZ. GIVEN THE OUR WEAK LOW PRESSURE SYSTEM IS STILL HANGING AROUND SE ARIZONA SO THIS WOULD MAKE OVERNIGHT CONVECTION A REASONABLE SOLUTION. GIVEN THE SATURATED GROUND CONDITIONS IN THE EASTERN ZONES...THE FLASH FLOOD WATCH STILL APPEARS WARRANTED. WE ARE ALSO CLOSELY MONITORING THE SAN FRANCISCO AND GILA RIVERS ACROSS GRAHAM AND GREENLEE COUNTIES. THERE ARE QUICK RESPONSE CHANNELS IN OUR CWA AND IT WILL NOT TAKE MUCH RAINFALL IN THAT AREA TO CAUSE RAPID RISES. THE TROUGH AXIS OF THE WEAK UPPER LOW LAYS OVER SE ARIZONA TOMORROW AS WELL AND MAY AGAIN SERVE AS A SOURCE OF LIFT FOR ACTIVITY. MODELS ARE SUGGESTING ANOTHER WET DAY POSSIBLE TOMORROW WITH THE FOCUS MAINLY ALONG THE INTERNATIONAL BORDER AND HIGHER TERRAIN. WE SHOULD ALSO SEE A RETURN OF SOUTHERLY FLOW ALOFT TOMORROW ALONG WITH SUSTAINED MID LEVEL MOISTURE. THE MONSOON RIDGE BEGIN A MODIFICATION PROCESS TOMORROW AS WELL. INITIALLY...THE RIDGE AXIS AMPLIFIES OVER THE WESTERN US THROUGH FRIDAY...KEEPING SE ARIZONA IN FAVORABLE FLOW FOR THUNDERSTORMS. HOWEVER...STARTING LATE SATURDAY...THE RIDGE BEGINS THE FLATTEN AND SHIFT SOUTHEAST. THE FLOW ALOFT OVER ARIZONA BECOME MORE WESTERLY AND STAYS WESTERLY THROUGH MONDAY. THE HIGH CONTINUES DRIFTING SOUTH THROUGH MIDWEEK AND WHILE OUR FLOW ALOFT BACKS TO THE SOUTH...WE REMAIN FAIRLY DRY INT THE MIDLEVELS. SO WE MAY HAVE A DECENT BREAK IN THUNDERSTORM ACTIVITY STARTING SUNDAY AND LASTING FOR SEVERAL DAYS. THAT MEANS WARMER TEMPERATURES TOO. GFS/ECWMF DID SHOW ANOTHER INVERTED TROUGH MOVING WEST ACROSS NORTHERN MEXICO MID WEEK BUT THEY KEEP THE ENERGY FAR ENOUGH SOUTH THAT PRECIP CHANCES WOULD BE LIMITED OVER ARIZONA. JJB && .AVIATION... SCT TO NUMEROUS TSRA /SHRA CONTINUING THRU 25/06Z...THEN BECOMING MAINLY ISOLD. MVFR CONDITIONS WITH WIND GUSTS APPROACHING 45 KTS WITH THE STRONGEST TSRA. OTHERWISE...CLOUD DECKS MAINLY 6-12K FT AGL AND SURFACE WIND GENERALLY LESS THAN 10 KTS THRU THURSDAY MORNING OR 25/18Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ENHANCED MOISTURE WILL PROVIDE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THURSDAY EVENING. OTHERWISE...SOUTHEAST ARIZONA WILL KEEP ENOUGH MOISTURE AROUND FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO CONTINUE INTO EARLY NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM 11AM UNTIL 9 PM MST FOR AZZ507>514. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 24, 5:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
521 PM MST WED JUL 24 2013
AZZ508-250045-
EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-
521 PM MST WED JUL 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COCHISE COUNTY UNTIL 545
PM MST...
AT 515 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DOUGLAS...MOVING WEST AT 5 TO 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...PIRTLEVILLE AND BISBEE-DOUGLAS
AIRPORT.
LAT...LON 3133 10978 3152 10981 3151 10946 3133 10945
3132 10950 3133 10958 3132 10966 3132 10974
TIME...MOT...LOC 0021Z 085DEG 6KT 3141 10956
CERNIGLIAThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:16 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 24, 5:43 PM MST | Flash Flood Warning | TWC | Cochise, Graham | 2 hr |
| Jul 25, 9:51 AM MST | Flash Flood Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 9 hr |
| Jul 25, 12:15 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 25, 12:29 PM MST | Special Weather Statement | TWC | Pima | 46 min |
| Jul 25, 12:38 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Jul 25, 12:44 PM MST | Special Weather Statement | TWC | Santa Cruz | 46 min |
| Jul 25, 1:02 PM MST | Flash Flood Warning | TWC | Pima | 118 min |
| Jul 25, 1:22 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Jul 25, 1:52 PM MST | Special Weather Statement | TWC | 38 min | |
| Jul 25, 1:59 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 25, 2:02 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 43 min |
| Jul 25, 2:13 PM MST | Areal Flood Advisory | TWC | Pinal | 2 hr |
| Jul 25, 2:43 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 25, 2:52 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Jul 25, 3:01 PM MST | Flash Flood Warning | TWC | Pima | 119 min |
| Jul 25, 3:55 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Jul 25, 4:02 PM MST | Flash Flood Warning | TWC | Pima | 118 min |
Nearby
Special Weather Statements in Arizona, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.